Alert archive / North Carolina / Flash Flood Warnings in 2014

Flash Flood Warning 35, NWS Raleigh, NC

September 8, 2014Sampson County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 8, 2014, 6:10 PM EDT for Sampson County, North Carolina. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2014, 6:10 PM EDT (22:10 UTC)
Expired
Sep 8, 2014, 10:00 PM EDT
In force
4 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 74 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 6:45 PM EDTFLASH FLOOD1 Ne Salemburg, NCHIGH WATER SIGNS POSTED ON A COUPLE ROADS IN WESTERN SAMPSON COUNTY... BEARSKIN RD AT ZOAR CHURCH RD... AND MAXWELL RD AT WELCOME SCHOOL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2014-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 930 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2014-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
930 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WGUS52 KRAH 082210
FFWRAH
NCC163-090200-
/O.NEW.KRAH.FF.W.0035.140908T2210Z-140909T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
610 PM EDT MON SEP 8 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1000 PM EDT

* AT 606 PM EDT...DOPPLER RADAR INDICATED AREAS OF HEAVY RAIN 
  CONTINUE ACROSS THE NORTHERN HALF OF SAMPSON COUNTY. SINCE 
  SUNDAY...AREAS OF SAMPSON COUNTY NEAR SPIVEY'S CORNER AND 
  SALEMBURG HAVE RECEIVED IN EXCESS OF 6 INCHES. SAMPSON COUNTY 
  OFFICIALS REPORT THAT WATER SEVERAL INCHES DEEP COVERED NUMEROUS 
  ROADS ACROSS THE NORTHERN PART OF THE COUNTY....THOUGH NO ROADS 
  WERE CLOSED AS OF YET. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CLINTON...HARRELLS...ROSEBORO...GARLAND...NEWTON GROVE...
  SALEMBURG...TURKEY...FALCON...AUTRYVILLE...IVANHOE...SPIVEY'S
  CORNER AND HOBBTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. THE WATER
DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.  MOVE TO
HIGHER GROUND.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3475 7839 3499 7864 3509 7867 3512 7864
      3520 7864 3530 7858 3531 7854 3526 7848
      3526 7841 3529 7830 3522 7824 3520 7816
      3509 7817 3490 7815 3474 7820 3471 7813
      3472 7811 3471 7811 3455 7825

$$

WSS
2 follow-up statements
117 
WGUS72 KRAH 090051
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
851 PM EDT MON SEP 8 2014

NCC163-090200-
/O.CON.KRAH.FF.W.0035.000000T0000Z-140909T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAMPSON NC-
851 PM EDT MON SEP 8 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SAMPSON COUNTY...

AT 846 PM EDT...LOCAL LAW ENFORCEMENT REPORTED VERY DEEP WATER 
COVERED MAXWELL RD NEAR WELCOME SCHOOL ROAD... AND BEARSKIN ROAD 
NEAR ZOAR CHURCH ROAD. HIGH WATER SIGNS HAVE BEEN POSTED AND 
MOTORISTS WERE BEING URGED TO USE EXTREME CAUTION WHILE TRAVELING ON 
THESE ROADS. RAINFALL IN EXCESS OF 6 INCHES HAS LIKELY FALLEN IN 
THIS PORTION OF SAMPSON COUNTY SINCE SUNDAY AFTERNOON. THROUGH 10 
PM...MOST OF THE HEAVY RAIN WILL OCCUR OVER THE NORTHEAST SECTION OF 
THE COUNTY NEAR HOBBTON AND NEWTON GROVE.
 
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
CLINTON...HARRELLS...ROSEBORO...GARLAND...NEWTON 
GROVE...SALEMBURG...TURKEY...FALCON...AUTRYVILLE... 
IVANHOE...SPIVEY'S CORNER AND HOBBTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3475 7839 3499 7864 3509 7867 3512 7864
      3520 7864 3530 7858 3531 7854 3526 7848
      3526 7841 3529 7830 3522 7824 3520 7816
      3509 7817 3490 7815 3474 7820 3471 7813
      3472 7811 3471 7811 3455 7825

$$

WSS
068 
WGUS72 KRAH 090207
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1007 PM EDT MON SEP 8 2014

NCC163-090213-
/O.EXP.KRAH.FF.W.0035.000000T0000Z-140909T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAMPSON NC-
1007 PM EDT MON SEP 8 2014

...THE FLASH FLOOD WARNING FOR SAMPSON COUNTY HAS EXPIRED...

THE POCKETS OF HEAVY RAIN WERE EXITING THE NORTHEAST SECTION OF 
SAMPSON COUNTY. WITH THE THREAT OF FLASH FLOODING DIMINISHING...THE 
FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

MOTORISTS ACROSS SAMPSON COUNTY ARE ADVISED TO TRAVEL WITH CAUTION 
AS EXTENSIVE PONDING OF WATER ON THE ROADWAYS WILL CREATE 
CONDITIONS FAVORABLE FOR HYDROPLANING.
 

LAT...LON 3475 7839 3499 7864 3509 7867 3512 7864
      3520 7864 3530 7858 3531 7854 3526 7848
      3526 7841 3529 7830 3522 7824 3520 7816
      3509 7817 3490 7815 3474 7820 3471 7813
      3472 7811 3471 7811 3455 7825

$$

WSS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:55 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Sep 8, 2:55 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT MON SEP 8 2014

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL TRACK NORTHEAST ACROSS EASTERN
PORTIONS OF THE CAROLINAS THROUGH TONIGHT BEFORE MOVING OFFSHORE
THE MID ATLANTIC COAST ON TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM MONDAY...

OVERVIEW: SFC OBSERVATIONS AND REGIONAL RADAR REF/VWP DATA INDICATED
A SFC-925 MB LOW CENTERED NEAR FLORENCE SC AT 18Z WITH AN MSLP OF
~1016 MB...ATTENDANT AN UPPER LEVEL LOW LIFTING SLOWLY NNE INTO
EASTERN NC IN VICINITY OF THE I-95 CORRIDOR. SHORTWAVE ENERGY
LOCATED OVER OH/WV AT 18Z WILL PROGRESS OFFSHORE THE MID-ATLANTIC
COAST TONIGHT...WHILE SMALL AMPLITUDE DISTURBANCES OVER THE
SOUTHEAST TRACK EAST TOWARD THE CAROLINAS.

PRECIPITATION: WILL CONTINUE TO INDICATE 100% CHANCE FOR PRECIP
/ELEVATED CONVECTION/ THIS AFTERNOON INTO TONIGHT ALONG/EAST OF THE
HWY 1 CORRIDOR WHERE A FAVORABLE COMBINATION OF LOW-LEVEL
CONVERGENCE AND DPVA EXISTS IN THE PRESENCE OF A TROPICAL AIRMASS
CHARACTERIZED BY PWAT VALUES OF 2.00-2.25" AND MUCAPE OF 500-1000
J/KG...WITH INTERMITTENT LIGHT RAIN AND DRIZZLE DEEP WITHIN THE CAD
WEDGE OVER THE TRIAD/WESTERN PIEDMONT.

FLASH FLOOD WATCH: LATEST REGIONAL RADAR AND OBSERVATIONAL TRENDS
SUGGEST THAT THE AXIS OF HEAVIEST RAINFALL (AND BEST POTENTIAL FOR
FLASH FLOODING THIS EVENING/TONIGHT) MAY BE SETTING UP BETWEEN THE
HWY 1 AND I-95 CORRIDORS (OR ALONG OR JUST EAST OF A LINE FROM
FAYETTEVILLE-RALEIGH-WARRENTON) NEAR THE WEDGE FRONT WHERE ENHANCED
LOW-LEVEL CONVERGENCE IS PRESENT PER 925 MB VWP DATA FROM TRDU (ENE
15 KT) AND KRAX (SE 10 KT). WITH THIS IN MIND...THE FLASH FLOOD
WATCH WILL REMAIN IN EFFECT THROUGH THIS EVENING INTO TONIGHT...
THOUGH WESTERN PORTIONS WILL LIKELY NEED TO BE CANCELLED PRIOR TO
12Z TUE AS THE BEST FORCING FOR ASCENT LIFTS NNE/NE INTO NORTHEAST
NC.

TEMPS: TEMPS WILL REMAIN IN THE MID/UPPER 60S IN THE NW PIEDMONT
DEEP WITHIN THE CAD WEDGE AND IN THE MID 70S EAST OF THE WEDGE FRONT
(EAST OF THE HWY 1 CORRIDOR) THROUGH THE REMAINDER OF THE AFTERNOON.
THE WEDGE FRONT WILL MOVE EAST TONIGHT AS THE SFC LOW TRACKS NE
THROUGH THE COASTAL PLAIN...WITH TEMPS FALLING INTO THE 60S IN MOST
IF NOT ALL LOCATIONS BY TUE MORNING. -VINCENT

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 245 PM MONDAY...

A LOW PRESSURE SYSTEM WILL BE TRACKING SLOWLY NORTHEAST ALONG THE
STALLED FRONT THROUGHOUT THE DAY ON TUESDAY AND IS PROGGED TO BE
LOCATED NEAR NORTHEAST NC TUESDAY MORNING...EVENTUALLY MOVING
OFFSHORE OF THE VA COAST BY TUESDAY NIGHT/WEDNESDAY MORNING. THERE
IS STILL SOME TIMING/LOCATION DIFFERENCES WITH RESPECT TO THE LOW
PRESSURE SYSTEM...BUT OVERALL THE TREND WILL BE DECREASING PRECIP
CHANCES (GENERALLY FROM SOUTHWEST TO NORTHEAST) THROUGHOUT THE DAY.
THEREFORE...THE BEST RAIN CHANCES WILL ACROSS THE COASTAL PLAIN AND
EASTERN PIEDMONT...WITH ONLY SLIGHT CHANCES FURTHER WEST/SOUTHWEST.
REGARDLESS...LINGERING MOISTURE SHOULD RESULT IN CLOUDS STICKING
AROUND ALTHOUGH THERE COULD BE SOME PARTIAL CLEARING ACROSS THE
WEST/SOUTHWEST. GIVEN THE EXPECTED CLOUDS AND PRECIP...HIGHS ARE
ONLY EXPECTED TO BE IN THE UPPER 70S ACROSS THE NORTHEAST TO THE
LOWER 80S FURTHER TO THE SOUTHWEST. OVERNIGHT LOWS ARE EXPECTED TO
BE MOSTLY IN THE MID 60S.

A FAIR WEATHER DAY IS EXPECTED ON WEDNESDAY AS SURFACE HIGH PRESSURE
TAKES OVER BEHIND THE DEPARTING LOW AND SHORTWAVE RIDGING BRIEFLY
BUILDS EAST TOWARDS THE REGION. HOWEVER...THERE COULD BE A FAIR
AMOUNT OF CLOUDS ONCE THE EXPECTED LOW STRATUS CLOUDS LIFT INTO A
STRATO CU DECK (ESPECIALLY ACROSS THE EAST)...WHICH WILL KEEP TEMPS
DOWN SOME. THERE WILL BE SOME MODERATION FROM TUESDAY...BUT TEMPS
WILL STILL BE BELOW NORMAL...GENERALLY IN THE LOW TO MID 80S.
OVERNIGHT LOWS ARE EXPECTED TO BE IN THE UPPER 60S TO NEAR 70
DEGREES.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 245 PM MONDAY...

THE NEXT UPPER TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL
APPROACH THE AREA LATE THURSDAY INTO EARLY FRIDAY. THE 12Z GFS HAS
FINALLY TRENDED TOWARDS A SLOWER SOLUTION (SIMILAR TO WHAT THE ECMWF
HAS BEEN SHOWING THE PAST SEVERAL RUNS). IT NOW APPEARS THE FRONT
WILL STALL OVER/NEAR CENTRAL NC UNTIL A KICKER SHORTWAVE MOVES
ACROSS THE MID ATLANTIC ON SATURDAY. THIS SHOULD RESULT IN
INCREASING PRECIP CHANCES THURSDAY NIGHT (IT STILL APPEARS THURSDAY
WILL BE MOSTLY DRY) AND THEN PERSISTING THROUGH THE DAY ON FRIDAY
AND INTO SATURDAY. MUCH DRIER AIR WILL FILTER INTO THE AREA BEHIND
THE FRONT FOR LATER SUNDAY AND MONDAY AS HIGH PRESSURE BUILDS OVER
THE AREA. AFTER A RELATIVELY WARM AND HUMID DAY ON THURSDAY (HIGHS
IN THE MID TO UPPER 80S)...CLOUDS AND PRECIP SHOULD KNOW TEMPS DOWN
INTO THE LOW TO MID 80S ON FRIDAY AND THEN INTO THE 70S FOR
SATURDAY. SUNDAY AND MONDAY ARE EXPECTED TO BE RATHER PLEASANT DAYS
AS A MUCH COOLER AIR MASS MOVES IN BEHIND THE FRONT...WITH HIGHS IN
THE 70S AND MORE IN THE WAY OF SUNSHINE. OVERNIGHT LOWS WILL LIKELY
DIP INTO THE 50S ONCE THE FRONT FINALLY PUSHES EAST OF THE AREA.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 1130 AM MONDAY...

24-HR TAF PERIOD: ADVERSE AVIATION CONDITIONS (IFR/LIFR CEILINGS AND
RAIN) WILL RULE THROUGH THE TAF PERIOD AT ALL TERMINALS IN
ASSOCIATION WITH A COASTAL LOW PRESSURE SYSTEM AND INLAND COLD AIR
DAMMING WEDGE. THOUGH VISIBILITIES/RAINFALL INTENSITY WILL VARY
TEMPORALLY AND SPATIALLY...IFR CEILINGS WILL BE STEADY-STATE THROUGH
THE MAJORITY OF THE TAF PERIOD. AS A RESULT...THE 18Z TAFS WILL BE
SHORT (1-2 LINES) AT ALL TERMINALS.

LOOKING AHEAD: CONDITIONS WILL GRADUALLY IMPROVE ON TUESDAY AS THE
LOW PRESSURE SYSTEM MOVES OFFSHORE THE MID-ATLANTIC COAST...WITH VFR
CONDITIONS BY MID TO LATE TUE AFTERNOON FROM WEST-EAST OR SW-NE. LOW
CEILINGS WILL BE POSSIBLE DURING THE PRE-DAWN HOURS ON WED AND ISOLD
CONVECTION WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING
HOURS...THOUGH VFR CONDITIONS WILL OTHERWISE PREVAIL. ADVERSE
AVIATION CONDITIONS WILL RETURN TO THE AREA LATE THU INTO FRI IN
ASSOC/W THE NEXT COLD FRONTAL PASSAGE. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR NCZ007>011-
024>028-040>043-075>078-084>086-088-089.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...KRD
LONG TERM...KRD
AVIATION...VINCENT
Hazardous weather outlook, Sep 8, 9:56 AM EDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
956 AM EDT MON SEP 8 2014

NCZ007>011-024>028-040>043-075>078-084>086-088-089-091400-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
956 AM EDT MON SEP 8 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...8 AM TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE AS SOON AS POSSIBLE.

NCZ021>023-038-039-073-074-083-091400-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-
956 AM EDT MON SEP 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

VINCENT

In the hours before

Local storm report, Sep 8, 4:52 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
452 PM EDT MON SEP 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HEAVY RAIN       BENSON                  35.38N  78.55W
09/08/2014  M5.80 INCH       JOHNSTON           NC   TRAINED SPOTTER

            STORM TOTAL SINCE SUNDAY AFTERNOON... 3.25 INCHES SO
            FAR TODAY. HIGH WATER OBSERVED ON S. MARKET ST. NEAR
            BROCKLYN ST IN BENSON.

&&

EVENT NUMBER RAH1401674

WSS
Local storm report, Sep 8, 4:57 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
457 PM EDT MON SEP 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HEAVY RAIN       6 S GARNER              35.61N  78.64W
09/08/2014  M5.77 INCH       WAKE               NC   NWS EMPLOYEE

            STORM TOTAL SINCE SUNDAY AFTERNOON... 2.17 INCHES SINCE
            1 PM. SWIFT CREEK NEAR OLD STAGE RD IS FLOODING
            PASTURELAND. DRAINAGE DITCHES FULL AND SPILLING ONTO THE
            ROADWAYS.

&&

EVENT NUMBER RAH1401675

WSS
Local storm report, Sep 8, 5:30 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
530 PM EDT MON SEP 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       6 S GARNER              35.61N  78.62W
09/08/2014  M5.43 INCH       WAKE               NC   TRAINED SPOTTER

            JORADN RD NEAR BRACK PENNY RD... STORM TOTAL SINCE 5 PM
            SUNDAY. 3.26 INCHES HAS FALLEN SINCE 7 AM THIS MORNING.
            DRAINAGE DITCHES FULL AND EXTENSIVE PONDING OF WATER ON
            AREA ROADWAYS.

&&

EVENT NUMBER RAH1401676

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 5:48 AM EDTSpecial Weather StatementRAHCumberland, Edgecombe, Franklin, Granville, Halifax, Harnett and 12 more57 min
Sep 8, 7:26 AM EDTSpecial Weather StatementRAHChatham, Cumberland, Durham, Edgecombe, Franklin, Granville and 16 more79 min
Sep 8, 9:49 AM EDTFlash Flood WatchRAHChatham, Cumberland, Durham, Edgecombe, Franklin, Granville and 17 more18 hr
Sep 8, 3:37 PM EDTAreal Flood AdvisoryRAHFranklin, Harnett, Johnston, Nash, Wake, Warren3 hr
Sep 8, 4:42 PM EDTFlash Flood WarningRAHJohnston, Wake, Wayne, Wilson11 hr
Sep 8, 5:22 PM EDTFlash Flood WarningRAHFranklin, Halifax, Nash, Warren12 hr
Sep 8, 5:49 PM EDTAreal Flood AdvisoryRAHSampson3 hr
Sep 8, 6:18 PM EDTAreal Flood AdvisoryRAHHalifax3 hr

Nearby

Flash Flood Warnings in North Carolina, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.